MAUDE Adverse Event Report: ARTHREX, INC. IBALANCE TKA TIBIAL TRAY, SIZE 2; PROTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL/

ARTHREX, INC. IBALANCE TKA TIBIAL TRAY, SIZE 2; PROTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL/
Catalog Number AR-503-TTTC
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/23/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to arthrex's follow-up requests.The evaluation revealed that the returned device's critical mating features on surface a (surface that mates with the bearing) are within specification.The damages observed on the surfaces were most likely caused during the extraction of the implant.The contribution of the device to the reported event could not be determined.
 
Event or Problem Description
It was reported that on (b)(6) 2013 a patient underwent a right tka procedure.On (b)(6) 2016 surgeon performed a revision right tka due to tibial loosening.During the revision procedure the surgeon explanted the tibial tray ar-503-tttc lot 108761313, ((b)(4) (b)(6)) and bearing implant ar-503-bc12 lot 113601233 ((b)(4) (b)(6)).To complete the procedure the surgeon used tibial tray ar-513-t3, lot 1002043 and bearing implant, ar-513-bd20 lot 113601351.Patient was a female, age (b)(6), dob (b)(6) 1944.Patient medical records dated (b)(6) 2015 noted: x-rays of the right knee showed hypertrophic bone formation, native patella, but prosthesis in place in proper anatomical alignment without rotation, loosening, or stress shielding.Patient medical records date (b)(6) 2016 noted: examination of right knee showed no visible abnormalities.Palpation of the right knee demonstrated medial joint line tenderness and medial tibial plateau tenderness.It was noted there was no effusion of the right knee.Records noted the patient bone scan findings as follows: impression-moderate uptake within the b/l knees prosthesis.Right knee greater than left.

Brand Name
IBALANCE TKA TIBIAL TRAY, SIZE 2
Common Device Name
PROTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL/
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6184842
Report Number1220246-2016-00565
Device Sequence Number1004116
Product Code JWH
UDI-Device Identifier00888867106703
UDI-Public00888867106703
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K081127
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/01/2018
Device Catalogue NumberAR-503-TTTC
Device Lot Number108761313
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2016
Initial Report FDA Received Date12/19/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AR-503-BC12, IBALANCE TKA BEARING, LOT 113601233
Outcome Attributed to Adverse Event Other;
Patient Age72 YR